Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Whitney technique for Poincaré complex embeddings


Author: J. P. E. Hodgson
Journal: Proc. Amer. Math. Soc. 35 (1972), 263-268
MSC: Primary 57A35
MathSciNet review: 0303543
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following result is proved.


References [Enhancements On Off] (What's this?)

  • [1] W. F. Browder, Surgery of simply connected manifolds, Notes, Princeton University, Princeton, N.J., 1969.
  • [2] J. P. E. Hodgson, Obstructions to concordance for thickenings, Invent. Math. 5 (1968), 292–316. MR 0230317 (37 #5879)
  • [3] Norman Levitt, On the structure of Poincaré duality spaces, Topology 7 (1968), 369–388. MR 0248839 (40 #2089)
  • [4] C. T. C. Wall, Poincaré complexes. I, Ann. of Math. (2) 86 (1967), 213–245. MR 0217791 (36 #880)
  • [5] E. C. Zeeman, Seminar on combinatorial topology. Chap. 7, Engulfing, Inst. Haute Études Sci., Paris, 1963; revised 1965 (mimeographed).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A35

Retrieve articles in all journals with MSC: 57A35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0303543-7
PII: S 0002-9939(1972)0303543-7
Keywords: Poincaré complex, splitting of Poincare complexes, engulfing
Article copyright: © Copyright 1972 American Mathematical Society